Tax Deductions for Losses and Equilibrium in Competitive Insurance Markets
This paper examines how tax deductions related to uninsured personal losses may be Pareto-improving if there are inefficiencies in insurance markets in the context of adverse selection by including individuals with different risk types. In the absence of moral hazard, we provide a positive view of loss deduction policies by showing that they more easily reach a separating equilibrium than does the free market in the Rothschild and Stiglitz equilibrium concept. Copyright International Atlantic Economic Society 2010
If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.
Volume (Year): 38 (2010)
Issue (Month): 1 (March)
|Contact details of provider:|| Postal: Suite 650, International Tower, 229 Peachtree Street, N.E., Atlanta, GA 30303|
Phone: (404) 965-1555
Fax: (404) 965-1556
Web page: http://springerlink.metapress.com/link.asp?id=112055
More information through EDIRC
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Spence, Michael, 1978. "Product differentiation and performance in insurance markets," Journal of Public Economics, Elsevier, vol. 10(3), pages 427-447, December.
- Briys, E. & Dionne, G. & Eeckhoudt, L., 1988.
"More On Insurance As A Giffen Good,"
Cahiers de recherche
8813, Centre interuniversitaire de recherche en économie quantitative, CIREQ.
- Hoy, Michael & Robson, Arthur J., 1981. "Insurance as a Giffen good," Economics Letters, Elsevier, vol. 8(1), pages 47-51.
- Kaplow, Louis, 1992. "Income Tax Deductions for Losses as Insurance," American Economic Review, American Economic Association, vol. 82(4), pages 1013-17, September.
- Wilson, Charles, 1977. "A model of insurance markets with incomplete information," Journal of Economic Theory, Elsevier, vol. 16(2), pages 167-207, December.
When requesting a correction, please mention this item's handle: RePEc:kap:atlecj:v:38:y:2010:i:1:p:51-63. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Sonal Shukla)or (Christopher F. Baum)
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.